Easter Egg Dye Tablets

Julie Weber Is This A Poison

Toxicity: Minimally toxic in small amounts.

Expected symptoms: Minor stomach upset with possible vomiting.

What to do: Give your child a drink of water to wash the dye down to the stomach.

A frequent call at Easter time involves a child eating the egg dye. Sometimes children take a drink of the dye diluted in water and vinegar or taste a tablet thinking it is candy. Swallowing a sip of dye liquid or a tablet or two can cause an upset stomach. Ingestion of large amounts of certain dye tablets can lead to more serious symptoms, so children need to have adult supervision while decorating Easter eggs.  Be sure to use only food-safe dye or purchase products that are labelled non-toxic. The lips, tongue and skin stained from the dye should be gently washed. Do not use any harsh chemicals or scrubbing in attempts to remove the color. The discoloration is not harmful and will fade with time.

If you find your child has ingested egg dye, do not panic.  Wipe out the mouth with a soft, wet cloth and give them some water to drink.  If problems start or you have questions, call the Missouri Poison Center right away at 1-800-222-1222.  The poison center is open all day, every day for poisoning emergencies and questions.

**Note: Don’t forget, every case is different. To make sure you are getting the best information for your individual situation, click below to call or chat. It is fast, free, and confidential.
print